Alert archive / California / Wind Advisories in 2022

Wind Advisory 29, NWS Las Vegas, NV

June 3, 2022San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jun 3, 2022, 2:23 AM PDT for San Bernardino County, California. It took effect at Jun 4, 2022, 4:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2022, 2:23 AM PDT (09:23 UTC)
In effect from
Jun 4, 2022, 4:00 PM PDT
Expired
Jun 5, 2022, 12:00 AM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5847 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS75 KVEF 030923
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
223 AM PDT Fri Jun 3 2022

CAZ523-032300-
/O.NEW.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
223 AM PDT Fri Jun 3 2022

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 4 PM Saturday to midnight PDT Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust could reduce visibility on area roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
3 follow-up statements
125 
WWUS75 KVEF 032247
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
347 PM PDT Fri Jun 3 2022

CAZ523-041100-
/O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
347 PM PDT Fri Jun 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
PDT SATURDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 4 PM Saturday to midnight PDT Saturday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust could reduce visibility on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
125 
WWUS75 KVEF 040826
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
126 AM PDT Sat Jun 4 2022

CAZ523-042300-
/O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
126 AM PDT Sat Jun 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 4 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Patchy blowing dust could reduce visibility on area 
  roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
386 
WWUS75 KVEF 042231
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
331 PM PDT Sat Jun 4 2022

CAZ523-050700-
/O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
331 PM PDT Sat Jun 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 expected.

* WHERE...Western Mojave Desert.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.Patchy blowing dust could reduce visibility on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 2, 6:42 PM PDT, 7 hours 41 minutes earlier.

Area forecast discussion, Jun 2, 6:42 PM PDT, 7 hours 41 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
642 PM PDT Thu Jun 2 2022

.SYNOPSIS...Today will be dry and mild with average temperatures
for early June. Southwesterly winds will pick up tomorrow and will
persist through the weekend. Temperatures over the weekend are
expected to remain around seasonal average values before warming
up to above average temperatures next week. &&

.UPDATE...A warm but quiet evening is in store across the area. High
clouds continue to stream in as a weak shortwave moves in from the
west. Breezier conditions Friday - Sunday as zonal flow takes hold,
also leading to a brief and subtle cooldown. However, temperatures
will resume their upward trend next week as a stronger ridge tries
to build in. We could see the warmest temperatures of the season
late next week, but some uncertainty remains. Updated forecast
package will be out tonight. &&

.DISCUSSION...through next Thursday.

Dry and mild conditions with slightly above average temperatures are
expected across the area today. Temperatures on Friday will be a bit
warmer, but are expected to cool a few degrees over the weekend.
Friday will also see breezy southwesterly winds pick up across the
area due to an upper-level trough in the Eastern Pacific. These
breezier southwest winds will continue through the weekend before
calming down on Monday. Upper-level flow will gradually become more
zonal on Saturday and Sunday before ridging begins to rebound over
the Western United States early next week. This ridging will enable
temperatures to warm up back up to above average values, which are
expected to stick around through the end of the week.

The main source of forecast uncertainty arises from a couple of
potential shortwaves that are forecast to move through the Great
Basin region next week. These shortwaves may slightly erode at the
ridge as it builds in over us, which will impact just how much above
average our temperatures will be able to get. Beyond mid-week the
500 mb Height Cluster Analyses for Day 7 and Days 8-10 show decent
agreement in the ridge persisting through the end of the week. While
the clusters agree on the presence of the ridge, the main source of
variance from cluster to cluster is in the amplitude of this ridge.
Should we have a higher amplitude ridge over us, we would expect
temperatures to be warmer than if the ridge were lower in
amplitude. &&

.AVIATION...For Harry Reid...Winds will favor a southwesterly
direction through Friday with 15-25 knot wind gusts possible during
the afternoon periods. High clouds with bases aoa 25 kft will
gradually filter into the area, but are note expected to have any
operational impacts.

For the rest of southern Nevada, northwest Arizona and southeast
California...The Colorado River Valley TAF sites will favor a more
south/southwesterly direction through Friday with winds becoming
light and variable overnight. The Las Vegas Valley TAF sites will
also tend to favor a southwesterly direction through Friday with 15-
25 knot gusts possible during this afternoon. KDAG will maintain a
westerly direction through Friday with 20-30 knot wind gusts
expected through tomorrow morning. Southerly winds will become
westerly at later this afternoon at KBIH. Westerly winds will
persist for a couple of hours before becoming northwesterly later
this evening. These westerly and northwesterly winds will maintain
sustained wind speeds around 10-15 knots. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures. &&

UPDATE...Woods
DISCUSSION/AVIATION...Stessman

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.